Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 2, NWS Louisville, KY

May 8, 2009Marion County, Taylor County, Washington County, Kentucky

NWS Louisville, KY issued this flash flood warning at May 8, 2009, 4:34 PM EDT for Marion County, Taylor County, Washington County, Kentucky. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2009, 4:34 PM EDT (20:34 UTC)
Expired
May 8, 2009, 7:30 PM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Marion County, KY, Taylor County, KY, Washington County, KY

The radar

The Louisville radar (KLVX), 73 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 5:02 PM EDTFLASH FLOODLebanon, KYNUMEROUS ROADS CLOSED INCLUDING STATE HWY 49 AND 84 IN LEBANON
May 8, 5:29 PM EDTFLASH FLOODLebanon, KYNUMEROUS COUNTY ROADS WERE COVERED BY WATER AND DEBRIS. UP TO TWO FEET OF WATER COVERED A ROAD IN LEBANON.
May 8, 5:31 PM EDTFLASH FLOODCampbellsville, KYTWO ROADS WERE COVERED AND OVERFLOWING WITH WATER IN THE CITY. OUT IN THE COUNTY PALASTINE ROAD...MILLER PARK DRIVE...AND BEAR TRACK ROAD WERE COVERED WITH WATER.
May 8, 6:50 PM EDTFLASH FLOODCampbellsville, KYTHREE PEOPLE WERE RESCUED AFTER A WALKING BRIDGE WAS WASHED AWAY. THE EVENT OCCURRED NEAR KY 210 AT THE SOCCER FIELD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 082034
FFWLMK
KYC155-217-229-082330-
/O.NEW.KLMK.FF.W.0002.090508T2034Z-090508T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
434 PM EDT FRI MAY 8 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WASHINGTON COUNTY IN NORTH CENTRAL KENTUCKY...
  MARION COUNTY IN SOUTH CENTRAL KENTUCKY...
  TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 730 PM EDT

* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SPRINGFIELD AND CAMPBELLSVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ONE TO 2 INCHES OF RAIN ARE EXPECTED TO FALL THROUGH 6 PM EDT OR 5 
PM CDT. WITH ALREADY SATURATED GROUNDS...RISING WATERS ARE EXPECTED 
TO FLOOD LOW-LYING AREAS AND LIKELY CLOSE SOME ROADS.

IF YOU OBSERVE WATER OVER ROADWAYS...TURN AROUND...DONT DROWN.
 

&&

LAT...LON 3736 8548 3743 8557 3746 8548 3761 8550
      3786 8519 3787 8503 3753 8505 3721 8535

$$
JBS
1 follow-up statement
000 
WGUS73 KLMK 082301
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
601 PM EDT FRI MAY 8 2009

KYC155-217-229-082330-
/O.CON.KLMK.FF.W.0002.000000T0000Z-090508T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON KY-MARION KY-TAYLOR KY-
601 PM EDT FRI MAY 8 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
TAYLOR...MARION AND WASHINGTON COUNTIES...

AT 652 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS IN TAYLOR COUNTY 
REPORTED A WALKING BRIDGE NEAR HIGHWAY 210 IN CAMPBELLSVILLE HAD 
WASHED OUT AND THAT FIRST RESPONDERS RESCUED 3 INDIVIDUALS AT THAT 
LOCATION.  

IN MARION COUNTY...OFFICIALS REPORTED THAT WATER LEVELS WERE 
RECEDING. ROADS WERE BEING REOPENED AS THE WATER DROPPED OFF.

WASHINGTON COUNTY OFFICIALS REPORTED ONLY ONE MINOR HIGH WATER 
INCIDENT ON NORTH WALNUT STREET IN SPRINGFIELD THAT WAS NO LONGER A 
PROBLEM.  

THE WARNING WILL BE ALLOWED TO EXPIRE AT 730 PM EDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER WALK OR DRIVE THROUGH RAPIDLY MOVING WATER...IT ONLY TAKES 6 
INCHES OF MOVING WATER TO WASH YOU OFF YOUR FEET.

&&

LAT...LON 3736 8548 3743 8557 3746 8548 3761 8550
      3786 8519 3787 8503 3753 8505 3721 8535

$$
JBS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 8, 3:41 PM EDT, 53 minutes earlier.

Area forecast discussion, May 8, 3:41 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 PM EDT FRI MAY 8 2009

.SHORT TERM (TONIGHT AND SATURDAY)...

LATE THIS AFTERNOON INTO THE EVENING HOURS...THE MCS CURRENTLY
OVER OUR AREA WILL CONTINUE TO MOVE EAST OVER THE FORECAST AREA
(FA) THROUGH THIS EVENING. THE MAIN THREATS FROM THIS SYSTEM AS IT
STANDS NOW WILL BE DAMAGING WINDS ASSOCIATED WITH THE COMMA HEAD
OF THE MCS...AND FLASH FLOODING/RIVER FLOODING FROM HEAVY RAINS
WITH THIS SYSTEM. WILL CONTINUE TO MONITOR FOR MORE OF A SEVERE
THREAT ALONG THE LEADING EDGE OF MCS ALTHOUGH THE SYSTEM HAS NOT
HAD FAVORABLE EVOLUTION OVER THE LAST HOUR. SEVERE WATCH 268 FOR
SOUTH CENTRAL INDIANA AND CENTRAL KY WILL REMAIN IN EFFECT THROUGH
0Z AS THE SYSTEM PASSES.

AS FOR THE FLOODING THREAT...HAVE EXPANDED THE FLASH FLOOD WATCH
AREA TO INCLUDE THE ENTIRE FA. BASED ON RADAR ESTIMATES UPSTREAM
FROM PAH...1 TO 2 INCHES OF RAIN HAS FALLEN WITH THIS SYSTEM WHICH
WILL BE ENOUGH TO TRIGGER FLASH FLOOD WARNINGS OVER MOST LOCATIONS
IN OUR FA. FLASH FLOOD GUIDANCE IS LOWEST IN SOUTH CENTRAL KY
WHICH HAS HAD THE MOST RAINFALL OVER THE LAST COUPLE OF DAYS.
HOWEVER...OVER NORTH CENTRAL KY AND SOUTHERN INDIANA...FLASH
FLOODING WILL BE POSSIBLE ALSO AS A DOUBLE SHOT OF RAIN FROM THE
LEADING EDGE OF MCS AND COMMA HEAD WILL PASS OVER THIS AREA.

ALTHOUGH THE SEVERE THREAT WILL DIMINISH LATER THIS EVENING AFTER
THE COMMA HEAD PASSES...HEAVY RAINS WILL CONTINUE THROUGH ABOUT
2AM TO 4AM EDT.

TOMORROW PRECIP WILL LIGHTEN IN INTENSITY AND GRADUALLY TAPER OFF
EARLY IN THE DAY.  HIGH TEMPS WILL BE IN THE LOW 70S.

.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...

SATURDAY NIGHT THROUGH TUESDAY...

SATURDAY NIGHT LOOKS TO DRY OUT AS A THE FRONT STALLS OUT OVER
SOUTHERN TN AND NORTHERN NS/AL/GA. A WAVE WILL RIDE ALONG THIS FRONT
SUNDAY AND SUNDAY NIGHT. THOUGH THE MAIN PRECIPITATION ASSOCIATED
WITH THIS WAVE WILL BE SOUTH OF THE FORECAST AREA...MODELS OVER THE
LAST FEW RUNS ARE HINTING AT SHOWERS MAKING IT UP INTO THE SOUTHERN
PART OF THE CWA ON SUNDAY AFTERNOON/EVENING. THIS IS SUPPORTED AS
WELL BY ENSEMBLES. THEREFORE HAVE INSERTED SLIGHT CHANCE POPS FOR
THIS TIME FRAME...MAINLY FOR SOUTH OF THE BLUEGRASS PARKWAY. AFTER
THIS...THE GFS IS HINTING AT SOME PRECIPITATION ON MONDAY AND
TUESDAY. HOWEVER THIS IS NOT SUPPORTED BY THE EUROPEAN OR ENSEMBLES
SO HAVE LEFT THE CURRENTLY DRY FORECAST GOING.

HIGH TEMPERATURES SUNDAY WILL BE IN THE MID TO UPPER 60S AREAWIDE. A
GRADUAL WARMING TREND WILL BE ON TAP MONDAY AND TUESDAY WITH HIGHS
WARMING BACK TO THE LOWER TO MID 70S.

WEDNESDAY THROUGH FRIDAY...

THE MODELS ARE IN GOOD AGREEMENT THAT A SURFACE CYCLONE WILL DEVELOP
OVER CANADA AND SWING A COLD FRONT THROUGH THE FORECAST AREA
WEDNESDAY/THURSDAY TIME FRAME. WITH SOME TIMING DIFFERENCES IN THE
MODELS...HAVE NOT MADE MANY CHANGES TO THE EXTENDED FORECAST. THERE
WILL BE CHANCES FOR SHOWERS AND THUNDERSTORMS FROM WEDNESDAY
AFTERNOON THROUGH FRIDAY. AHEAD OF THIS FRONTAL PASSAGE HIGH
TEMPERATURES WILL CONTINUE TO RISE WITH HIGHS IN THE UPPER 70S AND
LOWS IN THE UPPER 50S TO LOWER 60S.

&&

.AVIATION (18Z TAFS)...

MAIN TAF CONCERN WILL BE AN MCS OVER WESTERN KY/SW INDIANA TO MAKE
IT/S WAY INTO THE TAF SITES HERE THIS AFTERNOON STARTING AROUND 20Z
AT BWG.  HAVE INCLUDED TEMPO GROUPS WITH IFR CONDITIONS FOR ALL TAF
SITES HIGHLIGHTING THE T-STORM THREAT WITH HIGH WINDS BEING OF
GREATEST CONCERN WITH THESE STORMS...ALTHOUGH HAIL AND AN ISLD
TORNADO WILL ALSO BE POSSIBLE. WILL MAKE TAF AMENDS WITH MORE
DETAILED WIND THREAT AS STORMS DRAW NEAR. SOME ISLD T-STORMS MAY
AFFECT THE TAF SITES BEFORE THE MAIN COMPLEX SO HAVE INDICATED THAT
WITH VCTS IN THE TAFS.

OVERNIGHT EXPECT MOSTLY HEAVY RAIN ACROSS THE TAF SITES FROM THE
REMNANTS OF THE MCS AS WELL AS CONTINUED MVFR CIGS. WINDS WILL
SHIFT FROM SSW TO W BY TOMORROW MORNING.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ023>043-
     045>049-053>057-061>067-070>078-081-082.

IN...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR INZ076>079-083-
     084-089>092.

&&

SHORT TERM...AML
LONG TERM....EES
AVIATION.....AML
Hazardous weather outlook, May 8, 4:13 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
413 PM EDT FRI MAY 8 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-092015-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
413 PM EDT FRI MAY 8 2009 /313 PM CDT FRI MAY 8 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL CONTINUE OVER THE AREA TONIGHT. THE MAIN THREAT
FROM THESE STORMS WILL BE FLOODING AS HEAVY RAINS TRAIN OVER SOUTH
CENTRAL INDIANA AND CENTRAL KENTUCKY. EXPECT 1 TO 2 INCHES OF
RAINFALL WITH LOCALLY HIGHER AMOUNTS POSSIBLE. DRIVERS SHOULD USE
CAUTION ESPECIALLY AT NIGHT WHEN FLOOD WATERS ARE HARD TO SPOT.

IN ADDITION TO FLOODING...SOME STORMS MAY BE SEVERE EARLY THIS EVENING WITH
THE MAIN SEVERE THREAT BEING DAMAGING WINDS. SMALL HAIL AND
CLOUD-TO-GROUND LIGHTNING WILL ALSO ACCOMPANY THE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COLD FRONT WILL PUSH SOUTHWARD THROUGH THE REGION ON SATURDAY
BRINGING A GOOD CHANCE OF THUNDERSTORMS TO THE AREA EARLY IN
THE DAY.  ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY
RAINS...GUSTY WINDS AND LIGHTNING.

ANOTHER WEATHER SYSTEM IS FORECAST TO AFFECT THE AREA ON WEDNESDAY
AND THURSDAY. THIS SYSTEM LOOKS TO BRING ANOTHER ROUND OF
THUNDERSTORMS TO THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO CALL IN ANY INSTANCES OF DAMAGING
WINDS...HAIL...OR FLOODING TONIGHT.

AML

In the hours before

Local storm report, May 8, 3:12 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
312 PM EDT FRI MAY 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0309 PM     HAIL             HOWE VALLEY             37.68N  86.08W
05/08/2009  E0.70 INCH       HARDIN             KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK0900414

FOSTER
Local storm report, May 8, 3:22 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
322 PM EDT FRI MAY 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0317 PM     HAIL             VALLEY STATION          38.10N  85.86W
05/08/2009  E0.70 INCH       JEFFERSON          KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK0900415

FOSTER
Local storm report, May 8, 3:40 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EDT FRI MAY 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HEAVY RAIN       2 W FORDSVILLE          37.64N  86.75W
05/08/2009  E4.50 INCH       OHIO               KY   TRAINED SPOTTER

            4.5 INCHES OF RAIN SINCE MIDNIGHT LAST NIGHT.

&&

EVENT NUMBER LMK0900416

FOSTER
Special weather statement, May 8, 3:41 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 PM EDT FRI MAY 8 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-082145-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
341 PM EDT FRI MAY 8 2009 /241 PM CDT FRI MAY 8 2009/

...VERY HEAVY RAINS IN STORE FOR CENTRAL KENTUCKY AND SOUTHERN INDIANA...

RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR WITH
THUNDERSTORMS MOVING THROUGH THE AREA THROUGH EARLY EVENING. THIS
WILL CAUSE GREATLY REDUCED VISIBILITY DURING THE AFTERNOON AND
EVENING COMMUTE...AS WELL AS STREET FLOODING AND A RAPID RISE OF
SMALL CREEKS AND RIVERS.

THE STORMS ARE PART OF A LARGE AREA OF STORMS...RESEMBLING AN
INLAND HURRICANE...THAT WERE RACING EASTWARD AT 60 MPH THROUGH THE
OHIO RIVER VALLEY.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR CENTRAL KENTUCKY AND
SOUTHERN INDIANA THROUGH SATURDAY MORNING.

MOST FLASH FLOOD FATALITIES OCCUR IN AUTOMOBILES. IF YOU OBSERVE
WATER COVERING ROADWAYS...DO NOT DRIVE THROUGH IT. TURN
AROUND...DONT DROWN.

JBS
Local storm report, May 8, 3:59 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
359 PM EDT FRI MAY 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HEAVY RAIN       LEAVENWORTH             38.20N  86.35W
05/08/2009  E1.32 INCH       CRAWFORD           IN   CO-OP OBSERVER

            RAINFALL MEASURED OVER A 45 MINUTE PERIOD THIS
            AFTERNOON.

&&

EVENT NUMBER LMK0900417

FOSTER
Special weather statement, May 8, 4:12 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
412 PM EDT FRI MAY 8 2009

INZ076>078-083-084-089>092-KYZ023>025-028>030-082315-
ORANGE IN-WASHINGTON IN-SCOTT IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-
HARDIN KY-BULLITT KY-JEFFERSON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...JASPER...
MARENGO...TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE...
HAWESVILLE...HARDINSBURG...BRANDENBURG...ELIZABETHTOWN...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE
412 PM EDT FRI MAY 8 2009 /312 PM CDT FRI MAY 8 2009/

...HIGH WINDS HEADING TOWARD SOUTH CENTRAL INDIANA AND NORTH
CENTRAL KENTUCKY...

A SMALL SCALE INTENSE AREA OF LOW PRESSURE WILL MOVE INTO SOUTH
CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY BETWEEN 5 PM AND 7 PM
EDT. WINDS WILL INCREASE WITH THE APPROACH AND PASSAGE OF THIS LOW
CENTER WITH GUSTS UP TO 50 MPH. MORE HEAVY RAIN WILL OCCUR AS WELL
WITH AN ADDITIONAL INCH IN SOME AREAS.

STRONGER WINDS ASSOCIATED WITH THUNDERSTORMS MAY OCCUR WITH GUSTS
EXCEEDING 60 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. STAY
TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

KIRKPATRICK

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 5:01 AM EDTSevere Thunderstorm WarningLMKEdmonson, Hart44 min
May 8, 5:03 AM EDTSevere Thunderstorm WarningLMKLogan, Simpson42 min
May 8, 1:53 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hancock22 min
May 8, 2:43 PM EDTFlash Flood WatchLMKAnderson, Bourbon, Breckinridge, Bullitt, Clark, Fayette and 20 more6 hr
May 8, 4:10 PM EDTSevere Thunderstorm WarningLMKAllen, Monroe15 min
May 8, 4:22 PM EDTAreal Flood AdvisoryLMKButler, Grayson, Ohio3 hr
May 8, 4:23 PM EDTTornado WarningLMKAllen, Monroe22 min
May 8, 4:43 PM EDTAreal Flood AdvisoryLMKGreen, Hardin, Hart, Larue3 hr
May 8, 4:54 PM EDTFlash Flood WarningLMKJefferson3 hr
May 8, 4:55 PM EDTSevere Thunderstorm WarningLMKGarrard, Madison35 min
May 8, 4:57 PM EDTFlash Flood WarningLMKCasey, Garrard, Lincoln3 hr
May 8, 5:01 PM EDTFlash Flood WarningLMKBoyle119 min
May 8, 5:08 PM EDTFlash Flood WarningLMKClark, Madison3 hr
May 8, 5:12 PM EDTTornado WarningLMKMadison18 min
May 8, 5:19 PM EDTSevere Thunderstorm WarningLMKClark15 min
May 8, 6:47 PM EDTAreal Flood AdvisoryLMKOldham58 min
May 8, 7:04 PM EDTFlash Flood WarningLMKBoyle56 min
May 8, 7:47 PM EDTRiver Flood WarningLMKOhio50 hr

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.